MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE

AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE
Model Number HX-110QR
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus the rotatable clip fixing device did not correctly release a single-use clip.While using the single-use clip for hemostasis between the descending colon and the sigmoid colon, the clip became stuck in the rotatable clip fixing device.It was stated that the "connecting rod remained on the main body side." the user had to use emergency intervention measures to remove the device from the patient.The clip was crushed with grasping forceps so it could be removed through the scope channel.This caused a 10-minute extension of the procedure as the clip was removed from the patient.There was no additional impact on the patient reported.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information based on the information supplied by the customer.Please refer to the following sections for the new information from the customer: a2, a3, a5, a6, and b5.
 
Event or Problem Description
The event occurred at the end of a diagnostic colonoscopy and polypectomy which was completed using the same device.The patient did not have any serious pre-existing conditions during the time of the procedure.The patient was discharged as planned with no negative effects on their current condition, and the problem did not affect the diagnostic or therapeutic outcome of the procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the hook of the rotary clip device was pushed out too far.This caused the clip to strike the tissue in the body and detach from the rotary clip device, leaving the connecting rod attached to the clip.This incident contributed to the 10-minute procedural delay.However, the root cause of the incident could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿do not apply excessive bending, pulling or pressure to this product.It may lead to equipment damage or functional deterioration.Do not round the insertion tube smaller than 20 cm in diameter.The insertion tube may be damaged.Do not use excessive force to operate each part.It may lead to damage of rotating clip device and clip.Do not insert the instrument into the endoscope unless you have a clear endoscopic field of view.If you cannot see the distal end of the insertion portion in the endoscopic field of view, do not use it.This could cause patient injuries, such as perforation, bleeding, or mucous membrane damage.It may also damage the endoscope, instrument and/or clip.Do not angulate the bending section of the endoscope abruptly while the distal end of the insertion portion is extended from the distal end of the endoscope.This could cause patient injuries, such as perforation, bleeding, or mucous membrane damage.Do not force the distal end of the insertion portion against body cavity tissue.This could cause patient injuries, such as perforation, bleeding, or mucous membrane damage.¿ this supplemental report includes a correction to g2 and h8 from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
ROTATABLE CLIP FIXING DEVICE
Common Device Name
ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17666087
Report Number9614641-2023-01271
Device Sequence Number15004696
Product Code PKL
UDI-Device Identifier04953170200205
UDI-Public04953170200205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHX-110QR
Device Lot Number07K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer09/01/2023
11/17/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date09/07/2023
11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HX-610-135 SINGLE-USE CLIP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian